News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Vaginal Tear


 Alison014 - Thu Sep 06, 2007 10:23 am

I am 29 and this past weekend, after having sex with my boyfriend i was bleeding alot! After I realized this was not normal I went to the hospital where I was told I have a vaginal tear and recieved stiches. I am soo freaked out by this and so is he. I just don't understand how this could have happend or why! I'm wondering if you could offer any insight becuase at this point i don't think we will be able to get past this. its been about 4 days and I still don't feel right. Today i feel kind of nausea and fatigue but I think that is to be expected as i get back into normal routine, right?? Any insight offered would be greatly appreciated! All we did was have very normal sex and after i noticed blood on the sheets and it just din't stop! so i'm looking for why or how?? I asked at the hospital and all i got is "it happens".
 Debbie Miller, RN - Thu Sep 06, 2007 5:38 pm

User avatar Hi,
I can't help wondering if you needed some extra lubrication. Entering when the vagina is too dry can certainly be traumatic to the tissues. Adequate psychological preparation (foreplay) can also help this situation.

There is a problem some women have called Lichen Sclerosus and it is treated with topical steroids. You can discuss this with your doctor (GYN or dermatologist).

I would expect it to take a couple of weeks to heal so take care to avoid additional trauma to the area. You can use the traditional treatments for postpartum tears such as sitz baths, Tucks, pain relief topical creams, and ice. Be sure you do not get constipated - drink lots of water, eat fiber or use fiber supplements such as Citracel, Fibercon, Benefiber or Metamucil. You may even take a stool softener. Avoid intercourse during the healing phase.

Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here